MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2513C166E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information references the main component of the system.Other relevant devices are: etlw1613c156e, s/n: (b)(4); use by date: 22-jan-2015; upn # (b)(4).Etew1313c82e, s/n: (b)(4); use by date: 2-nov-2014; upn # (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of an unknown sized abdominal aortic aneurysm on (b)(6) 2013.It was reported that during a follow up ct, that the aneurysm had enlarged.The device does not appear to have an endoleak but the physician would prefer to explant the stent graft.As per the physician, the cause of the event cannot be confirmed.An intervention is planned to remove the stent graft system.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary; from the examination of the returned devices and clinical information provided, the cause of the aaa expansion could not be determined.The bifurcate was returned transected proximally between covered stent rings; the proximal stent (including the suprarenal stents) were not returned.Both the bifurcate ipsilateral limb and contralateral limb were also transected.The ipsi limb was transected between rings (near the level of the gate ring), and the ipsi limb was seen having been extended with a limb 2 stent rings.The contra limb was placed inside the gate (overlapping 4 stent rings) and was transected distally ~40mm (4 rings) below the end of the gate ring.The distal segment of the contra limb was not returned.The returned stent graft components were minimally angulated.Other than the stent graft fabric transection cuts noted above, no device integrity issues were observed; no fabric holes, stent fractures or suture breaks were found.Analysis of the returned devices did not reveal any stent graft characteristics that could explain the reported aaa expansion.The bifurcate 1st covered stent suprarenal stents and the distal contra limb were not returned which limited the extent of the analysis.Films were not available for review; therefore, the stent graft in-vivo configuration and endoleak assessment during the 53 month implant duration could not be performed.It is possible that the aaa expansion was due to a type v endoleak; endotension.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7185145
Report Number2953200-2018-00072
Device Sequence Number63958
Product Code MIH
UDI-Device Identifier00613994991249
UDI-Public00613994991249
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2015
Device Model NumberETBF2513C166E
Device Catalogue NumberETBF2513C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer01/12/2018
02/08/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date02/02/2018
02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR